Alert archive / Kentucky / Freeze Warnings in 2012
Freeze Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Apr 11, 2012, 10:20 AM EDT for 33 counties in Kentucky. It took effect at Apr 12, 2012, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 10:20 AM EDT (14:20 UTC)
- In effect from
- Apr 12, 2012, 1:00 AM EDT
- Expired
- Apr 12, 2012, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS73 KJKL 111420 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1020 AM EDT WED APR 11 2012 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT... .HIGH PRESSURE CONTINUES TO SPREAD INTO EASTERN KENTUCKY. THE COMBINATION OF THE DRIER AIRMASS AND SLACKENING WINDS COURTESY OF THE HIGH WILL BRING SUBFREEZING TEMPERATURES TO THE AREA AGAIN TONIGHT. THE HIGH PRESSURE WILL SETTLE ACROSS THE AREA TONIGHT WITH MUCH LIGHTER WINDS ANTICIPATED. THIS WILL LEAD TO AN EVEN COLDER NIGHT...ESPECIALLY IN THE VALLEYS. THESE TEMPERATURES TONIGHT WILL POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT TREES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112215- /O.UPG.KJKL.FZ.A.0003.120412T0500Z-120412T1300Z/ /O.NEW.KJKL.FZ.W.0003.120412T0500Z-120412T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1020 AM EDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT INTO THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOWER TO MID 20S THROUGHOUT THE COLDEST AND MOST SHELTERED VALLEYS...TO AROUND 32 ACROSS THE BROADER AND MORE OPEN VALLEYS OF EASTERN KENTUCKY BY DAWN THURSDAY MORNING...WHILE RIDGE LOCATIONS WILL ONLY FALL INTO THE MIDDLE 30S. * FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS TONIGHT. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MB
4 follow-up statements
562 WWUS73 KJKL 112224 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 624 PM EDT WED APR 11 2012 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT... .HIGH PRESSURE CONTINUES TO BUILD INTO EASTERN KENTUCKY AND WILL SETTLE ACROSS THE REGION TONIGHT. THE COMBINATION OF THE DRIER AIRMASS IT IS USHERING IN AND SLACKENING WINDS WILL BRING SUBFREEZING TEMPERATURES TO THE AREA AGAIN TONIGHT. LOWS...ESPECIALLY IN VALLEY LOCATIONS ARE EXPECTED TO BE EVEN COLDER THAN READINGS FROM WEDNESDAY MORNING. THESE TEMPERATURES TONIGHT WILL POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT TREES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120630- /O.CON.KJKL.FZ.W.0003.120412T0500Z-120412T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 624 PM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY. * TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT INTO EARLY THURSDAY MORNING. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW TO MID 20S THROUGHOUT THE NORMALLY COLDER AND MOST SHELTERED VALLEYS...WITH UPPER 20S ACROSS THE BROADER AND MORE OPEN VALLEYS. RIDGETOP LOCATIONS WILL ONLY FALL INTO THE LOWER 30S. * FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS TONIGHT. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MB/JP
209 WWUS73 KJKL 120243 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1043 PM EDT WED APR 11 2012 ...FREEZING TEMPERATURES ARE EXPECTED OVERNIGHT... .HIGH PRESSURE WILL GRADUALLY SETTLE ACROSS THE OHIO VALLEY REGION TONIGHT. THE COMBINATION OF THE DRIER AIRMASS IT HAS USHERED IN AND SLACKENING WINDS WILL BRING SUBFREEZING TEMPERATURES TO THE AREA AGAIN TONIGHT. LOWS...ESPECIALLY IN VALLEY LOCATIONS ARE EXPECTED TO BE EVEN COLDER THAN READINGS FROM WEDNESDAY MORNING. THESE TEMPERATURES WILL POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT TREES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121045- /O.CON.KJKL.FZ.W.0003.120412T0500Z-120412T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1043 PM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY. * TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS PRIOR TO DAWN. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW TO MID 20S THROUGHOUT THE NORMALLY COLDER AND MOST SHELTERED VALLEYS... WITH UPPER 20S ACROSS THE BROADER AND MORE OPEN VALLEYS. RIDGETOP LOCATIONS WILL ONLY FALL INTO THE LOWER 30S. * FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS OVERNIGHT. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MB/JP
493 WWUS73 KJKL 120824 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 424 AM EDT THU APR 12 2012 ...FREEZING TEMPERATURES ARE EXPECTED THIS MORNING... .HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE OHIO VALLEY REGION THIS MORNING. THE COMBINATION OF DRY AIR AND CALM WINDS WILL BRING SUBFREEZING TEMPERATURES TO THE AREA. LOWS...ESPECIALLY IN VALLEY LOCATIONS ARE EXPECTED TO BE EVEN COLDER THAN READINGS FROM WEDNESDAY MORNING. THESE TEMPERATURES WILL POSE THE GREATEST THREAT TO ALL PLANTS AND FRUIT TREES. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121300- /O.CON.KJKL.FZ.W.0003.000000T0000Z-120412T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 424 AM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES WILL FALL BELOW FREEZING FOR A FEW HOURS THIS MORNING. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW TO MID 20S THROUGHOUT THE NORMALLY COLDER AND MOST SHELTERED VALLEYS... WITH UPPER 20S ACROSS THE BROADER AND MORE OPEN VALLEYS. RIDGETOP LOCATIONS WILL ONLY FALL INTO THE LOWER 30S. * FREEZING TEMPERATURES WILL THREATEN OUTDOOR PLANTS THIS MORNING. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JP/SHALLENBERGER
771 WWUS73 KJKL 121310 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 910 AM EDT THU APR 12 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121415- /O.EXP.KJKL.FZ.W.0003.000000T0000Z-120412T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 910 AM EDT THU APR 12 2012 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS THIS MORNING AND WILL REACH THE LOWER 60S BY MID AFTERNOON. $$ GREIF
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 11, 6:23 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 11, 6:23 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 623 AM EDT WED APR 11 2012 .UPDATE... ISSUED AT 620 AM EDT WED APR 11 2012 CLEAR SKIES HAVE ALLOWED TEMPS TO DIP TO AROUND 30 FOR MUCH OF ERN KY THIS MORNING. SOME OF THE WARMER LOCATIONS IN THE KY MESONET WERE WHITESBURG AND WEST LIBERTY AT 32 DEG WHILE SEVERAL REPORTS CAME IN THE UPPER 20S. WINDS WERE LIGHT WHERE THERE WERE ANY WINDS AT ALL. THIS IS ALL DEPICTED WELL IN THE GRIDS. RAN THE SHORT TERM POPULATE PROCEDURE AND THE ZONES REMAIN CONSISTENT WITH NO CHANGE NECCESSARY. && .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 230 AM EDT WED APR 11 2012 UPPER LEVEL TROF CURRENTLY COVERING THE ERN CONUS GENERALLY EAST OF THE MISS RIVER. ONE SHORT WAVE NOW CLEARING CLOUD COVER FROM THE AREA WITH THE NEXT IN THE SERIES POISED OVER THE WRN GREAT LAKES TO DROP INTO THE CORN BELT LATE WED AFTERNOON BUT SHOULD CLEAR BEFORE DAYBREAK ON THU. AFTER THAT THE RIDGE STATIONED OVER THE PLAINS WILL BEGIN TO EDGE INTO THE OHIO VALLEY...SENDING THE SUBSEQUENT SHORT WAVES TO THE ATLANTIC COAST. AT THE SFC THE CANADIAN HIGH PRESSURE WILL SETTLE SOUTHEAST AND BRING CALM WINDS AND MAINLY CLEAR SKIES FOR THE OVERNIGHT DIURNAL PERIOD...ALLOWING TEMPS TO BOTTOM OUT IN THE 20S AGAIN IN OUR VALLEYS TONIGHT. WILL CONTINUE THE FREEZE WATCH FOR TONIGHT. PREFER NOT TO HAVE THE FREEZE WARNING THIS MORNING COMPETE WITH ANOTHER WARNING TONIGHT. UPPER LEVEL SHORT WAVES WILL PUSH CLOUDS DURING THE DAY AND SUPPRESS TEMPS WHILE CLEARING AT NIGHT WILL ALSO ALLOW RADIATIONAL COOLING TO TAKE HOLD. WINDS WILL PICK UP DURING THE DAY BUT GUSTS WILL NOT BE AS STRONG WITH THE HIGH NOSING INTO THE REGION. BY THU NIGHT THE HIGH WILL BE CENTERED OVER THE APPALACHIANS AND WE WILL BEGIN TO SEE SOME RETURN FLOW SO LOWS THU NIGHT SHOULD NOT BE COLD ENOUGH TO WARRANT ANOTHER WATCH. WILL HAVE TO SEE HOW FAST THE HIGH PRESSURE CAN MOVE EAST AND PLACE ERN KY ON THE BACK SIDE OF THE HIGH. WITH HIGH PRESSURE IN FIRM CONTROL OF THE WEATHER BY THU THE SUN SHOULD BEGIN TO TURN THE MERCURY BACK TOWARDS HIGH READINGS AROUND 60 AS WE START ANOTHER WARMING TREND. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 325 AM EDT WED APR 11 2012 THE EXTENDED FORECAST PERIOD BEGINS ON FRIDAY WITH A AMPLIFIED PATTERN WITH SLOW PROGRESSION AS AN UPPER LEVEL RIDGE MOVES EAST AND STRENGTHENS AND SETS UP OVER THE SOUTHEAST. MEANWHILE OVER THE WEST...A BROAD TROUGH DIGS SOUTH INTO THE FOUR CORNERS REGION WITH NUMEROUS PIECES OF ENERGY EJECTING NORTHEAST INTO THE CENTRAL PLAINS. AT THE SURFACE...A NEW LOW CENTER DEVELOPS OVER N TX AS A WARM FRONT ALSO DEVELOPS AND PROGRESSES NORTHEAST INTO THE TN AND OH VALLEYS BY SATURDAY. WITH THE SURFACE BOUNDARY JUST STAYING NORTH ALONG THE NORTHERN COUNTIES...THE CHANCES FOR PRECIP IN THE NORTHERN COUNTIES WILL LIKELY STICK AROUND FOR THE SAT THROUGH SUN TIME FRAME. BY MONDAY...THE WESTERN TROUGH OPENS UP AND SLIDES EAST AS AT THIS TIME AT THE SURFACE A NEW LOW DEVELOPS OVER THE CENTRAL PLAINS AND BEGINS TO EDGE EASTWARD. BY THIS TIME LATE SATURDAY AND INTO SUNDAY MORNING...THE FORECAST AREA IS FIRMLY IN THE WARM SECTOR AND THE FORECAST BECOMES A CHALLENGE AS TO WHEN THE SURFACE COLD FRONT WILL FINALLY OVERCOME THE HIGH OVER THE SOUTHEAST AND BRING PRECIP ASSOCIATED WITH THE COLD FRONT INTO THE CWFA. CONCERNING THE MODELS...THE EURO HAS BEEN THE MOST CONSISTENT AND HAS BEEN THE BEST OPERATIONAL SOLUTION TO FOLLOW THE ENSEMBLES AT LEAST FOR THE 12Z RUN. THEREFORE...WILL BRING SHOWERS AND THUNDERSTORMS INTO EASTERN KENTUCKY ON SATURDAY ASSOCIATED WITH THE WARM FRONT AND THE FRONT WILL LIFT NORTH LEAVING SATURDAY NIGHT DRY. DUE TO THE DRY AIRMASS NEEDED TO BE OVERCOME BY THE SOUTHERLY FLOW THE CHANCES OF PRECIP ON SATURDAY WILL BE LOW BUT FELT WITH THE WARM FRONT LIFTING NORTH THERE WOULD BE JUST ENOUGH FORCING FOR A FEW SHOWERS OR THUNDER. AFTER LOOKING AT THE CR INITIALIZATION AND THE 00Z EURO SOLUTIONS...THE POSSIBLE SHOWERS ON FRIDAY NIGHT AND INTO SATURDAY SEEM REASONABLE. OTHERWISE...THE INIT AND THE 00Z EURO SEEM TO BE IN LINE. THERE ARE STILL SOME CONCERNS AS TO HOW THE FRONT WILL PROGRESS EAST AGAINST THE DEVELOPED HIGH OVER THE SOUTHEAST. AT LEAST ONE THINGS FOR SURE...THE SOUTHERLY FLOW SETTING UP BY THE HIGH OVER THE SOUTHEAST WILL SET UP WARMING TEMPERATURES BY EVEN FRIDAY AS HIGHS WILL ALREADY BE BACK TO NORMAL AND THEN CONTINUED ABOVE NORMAL TEMPS FOR THE REST OF THE EXTENDED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 623 AM EDT WED APR 11 2012 HIGH PRESSURE GRADUALLY BUILDING INTO THE REGION WILL BRING VFR THROUGHOUT THE PERIOD. GENERALLY LIGHT MAINLY NORTHWEST WINDS WILL CONTINUE THIS MORNING AT THE TAF SITES WITH SOME DEEPER VALLEY LOCATIONS REPORTING CALM. NORTH TO NORTHWEST WINDS OF ABOUT 10 KT OR LESS ARE EXPECTED FROM ABOUT 18Z ONCE THE NOCTURNAL INVERSION MIXES OUT. SHORT WAVE DROPPING FROM THE WESTERN GREAT LAKES WILL BRING MID LEVEL CLOUDS THAT COULD BRIEFLY FORM A DECK AROUND 5K FEET BUT SHOULD BE FLAT WITH LITTLE VERTICAL DEVELOPMENT. CLOUDS WILL DISSIPATE WITH THE SETTING SUN AS THE WINDS ALSO DIMINISH. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...DUSTY SHORT TERM...DUSTY LONG TERM....SHALLENBERGER AVIATION...DUSTY
Hazardous weather outlook, Apr 11, 3:09 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 309 AM EDT WED APR 11 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121015- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 309 AM EDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING. WIDESPREAD FROST AND FREEZING TEMPERATURES ARE ANTICIPATED LATE TONIGHT AND INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST WILL AGAIN BE POSSIBLE THURSDAY NIGHT...MAINLY IN THE VALLEYS. THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF EASTERN KENTUCKY FROM FRIDAY INTO EARLY SATURDAY AND AGAIN FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUSTY
Nearby
Freeze Warnings in Kentucky, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.